Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Noticed spotting after period. What is causing this?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2006
Answered : 300 Questions
I had my period on 3/30/2013 and went of on the 4/5/2013 but I got up this morning and I had seen light bleeding in the toilet and on my toilet paper its top but some hours later came back and it was very light
Posted Thu, 16 May 2013 in Menstruation and Miscarriage
Answered by Dr. Sheeba Stephen 2 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

Irregular or inter-menstrual menstrual bleeding can often be a sign of a hormonal imbalance. In young women, this is often due to certain conditions like dysfunctional uterine bleeding (DUB), polycystic ovarian syndrome (PCOS), etc. In older women, certain other gynecological problems like a uterine or cervical mass have to be ruled out. Sometimes, an infection (such as a cervicitis) can also result in inter-menstrual bleeding.

I would advise you to see a gynecologist for a physical examination, and if necessary certain investigations, so that the likely cause for your bleeding can be established. If it is due to a hormonal imbalance, then a course of hormonal pills may regularize your cycles. If there are any other gynecological problems detected, then they have to be treated appropriately.

Wish you all the best.

Dr. Sheeba Stephen
Consultant - Emergency Medicine
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor